Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 17, 2007, 5:34 AM CDT for Linn County, Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 5:34 AM CDT (10:34 UTC)
- Expired
- Jul 17, 2007, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:47 AM CDT | HEAVY RAIN 4.75 | 5 Nne Cedar Rapids, IA | 1 INCH IN LAST 45 MIN. 4.75 INCHES SINCE YESTERDAY MORNING. |
| Jul 17, 6:40 AM CDT | HEAVY RAIN 2.71 | 5 E Cedar Rapids, IA | OVERNIGHT AMOUNT. |
| Jul 17, 7:10 AM CDT | HEAVY RAIN 4.93 | 2 Ne Cedar Rapids, IA | 24 HOUR RAINFALL. 1.98 INCHES FELL BETWEEN 445 AM AND 715 AM. |
| Jul 17, 7:15 AM CDT | HEAVY RAIN 4.93 | 2 Ne Cedar Rapids, IA | 24 HOUR RAINFALL. 1.98 INCHES FELL BETWEEN 445 AM AND 715 AM. |
| Jul 17, 7:15 AM CDT | HEAVY RAIN 4.93 | 3 Nnw Cedar Rapids, IA | 24 HOUR RAINFALL. 1.98 INCHES FELL BETWEEN 445 AM AND 715 AM. |
| Jul 17, 8:08 AM CDT | HEAVY RAIN 2.17 | Marion, IA | RAINFALL AMOUNT FROM 7 PM LAST EVENING THROUGH 8 AM THIS MORNING. SPOTTER LOCATED ON EAST SIDE OF TOWN. |
| Jul 17, 11:00 AM CDT | FLASH FLOOD | 5 Nw Solon, IA | WATER OVER 140TH STREET ABOUT ONE HALF MILE WEST OF ELY ROAD. LOCATION IS 4 TO 5 MILES NORTHWEST OF SOLON. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 171034 FFWDVN IAC113-171630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 534 AM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... LINN COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF CEDAR RAPIDS... * UNTIL 1130 AM CDT * AT 529 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING IN THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL THROUGH THE EARLY MORNING HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITTIER... WAUBEEK...WALKER...VIOLA...TROY MILLS...TODDVILLE...SPRINGVILLE... ROBINS...PRAIRIEBURG...PARIS...PALO...MOUNT VERNON...MARION... LISBON...HIAWATHA...FAIRFAX...ELY...COGGON...CENTRAL CITY...CENTER POINT...BERTRAM AND ALBURNETT DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4186 9182 4185 9138 4229 9138 4229 9183 $$ MAYES
2 follow-up statements
000 WGUS73 KDVN 171411 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 908 AM CDT TUE JUL 17 2007 IAC113-171630- LINN IA- 908 AM CDT TUE JUL 17 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR LINN COUNTY... AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORMS PRODUCING THE HEAVIEST RAINFALL HAD MOVED INTO JONES COUNTY. HOWEVER...MORE THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE IOWA MINNESOTA BORDER AND MOVE SOUTHEAST. THESE STORMS MAY AFFECT LINN COUNTY OVER THE NEXT FEW HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITTIER... WAUBEEK...WALKER...VIOLA...TROY MILLS...TODDVILLE...ROBINS... PRAIRIEBURG...PARIS...COGGON...CENTRAL CITY...CENTER POINT AND ALBURNETT DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4186 9182 4185 9138 4229 9138 4229 9183 $$ 08
000 WGUS73 KDVN 171602 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1101 AM CDT TUE JUL 17 2007 IAC113-171611- LINN IA- 1101 AM CDT TUE JUL 17 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LINN COUNTY... LINN COUNTY SHERIFF INDICATED THERE ARE NO KNOWN WATER PROBLEMS ACROSS THE COUNTY. LAT...LON 4186 9182 4185 9138 4229 9138 4229 9183 $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:30 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 3:30 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT TUE JUL 17 2007 .DISCUSSION... LATEST SFC ANALYSIS WAS INDICATING QUASI-STATIONARY FRONT EXTENDING FROM CENTRAL SD...THEN SOUTHEASTWARD BISECTING IA FROM NORTHWEST TO SOUTHEAST...AND THEN ACRS CENTRAL IL. NICE MID TO UPPER 60/AROUND 70 SFC DPT POOL ALONG AND SOUTH OF THIS FEATURE...AS WELL AS PRESSURE FALL MAXIMUM NOTED OVER NORTHEAST IA INTO FAR SOUTHWEST WI. THIS PRESSURE FALL PATTERN HIGH-LIGHTING THE WAY OF FRESHLY FORMED ELEVATED MCS OVER SOUTHEAST MN. THIS FEATURE INDUCED AND PROPAGATING ALONG BACKED AND INCREASED WESTERLY 20-25KT LLJ CONVERGING OVER SOUTHEAST MN INTO NORTHEASTERN IA. THIS AREA ALSO ALONG EASTERN EDGE OF MID LEVEL MU CAPE LAYER MAX...THUS HELPING ELEVATED THTA-E FEED WITH THIS UPSTREAM SOURCE REGION. WILL GO WITH CATEGORICAL POPS FOR THE NORTH HALF AND EVEN MUCH OF THE WESTERN CWA WITH CONTINUED LLJ SUPPORT AND MID LEVEL INSTABILITY THROUGH MID MORNING BEFORE DIURNALLY WANING. WILL INCLUDE HEAVY RAIN OR SIGNIFICANT STORM WORDING THIS MORNING IN THESE AREAS...WITH POTENTIAL OF AN ELEVATED HAILER. ALTHOUGH EXPECT NORMAL DIURNAL DECREASE IN THE LOCAL CWA THIS MORNING...WOULD NOT BE SURPRISED IF LINGERING MCS REFLARES AND BECAME SEVERE JUST EAST AND SOUTHEAST OF THE ARE OVER NORTHEAST AND CENTRAL IL BY LATE MORNING. AFTER THAT...IDEAL MCS SET-UP CONTINUES OVER MUCH OF IA... SOUTHERN MN AND IL THROUGH AT LEAST THE MID WEEK PERIOD. TODAY... IDEAL DIFFLUENT NORTHWEST UPPER FLOW ALONG THE EDGE OF CENTRAL PLAINS AND ROCKIES HEAT DOME...SHOULD USHER DOWN ANOTHER DISTURBANCE /SEEN ON W/V IMAGERY OVER SOUTHEAST SASK. CANADA/ DOWN ACRS NORTHERN IA BY THIS EVENING. THIS WAVE AS WELL AS ASSOCIATED 75 KT UPPER JET-LET SKIRT DOWN ACRS MN THIS EVENING WILL BE THE UPPER LEVEL TRIGGER...AND REFOCUSING LLVL THTA-E RICH FLOW CONVERGING ON AREAS FROM SOUTHWEST MN...INTO CENTRAL AND SOUTHEAST IA THIS AFTERNOON AND EVENING SHOULD BRING ABOUT ANOTHER ROUND OF MCS DEVELOPMENT IN OR NEAR/JUST UPSTREAM/ THE CWA. MAIN COMPLEX WILL PROBABLY FORM ALONG NORTHWEST IA/MN BORDER...BUT CAN SEE MORE SCTRD ACTIVITY TAKING OFF IN CENTRAL INTO SOUTHEAST IA AS WELL LATE THIS AFTERNOON. MASSIVE MID TEEN C H85 MB DPT POOL FEEDING UP AND ENGULFING THE ENTIRE AREA...AND PW/S PROGGED TO BE OVER 1.6-1.7 INCHES SPELL MORE HEAVY RAIN THIS AFTERNOON AND TONIGHT. THIS ON TOP OF THE 1-4 INCH RAINFALL ROUND LAST NIGHT...AND THE ONE ABOUT TO HAPPEN THIS MORNING WHICH COULD EASILY BE ANOTHER 1-3 INCHES IN PORTIONS OF THE FCST AREA. WILL EXTEND THE FLASH FLOOD WATCH UNTIL AT LEAST 12Z WED...AND WITH CONTINUING MCS SET UP LASTING WELL INTO WED NIGHT SUGGESTING THE WATCH WILL PROBABLY HAVE TO BE EXTENDED EVEN FURTHER. FCST SOUNDINGS ALONG WITH PROGGED LOW TO MID LEVEL SHEAR AND FLOW FIELDS SUGGEST THIS AFTERNOON/S ACTIVITY WILL HAVE A GOOD CHANCE OF BEING SVR AGAIN...ESPECIALLY WITH RESPECT TO DAMAGING WINDS UP TO AT LEAST 70 MPH. TORNADIC POTENTIAL MAY BE THERE TOO ALONG ANY BOUNDARIES OR DISCONTINUITY LINES. ..12.. && .AVIATION... DEVELOPING MCS SE MN AND NE IA TO PRODUCE INTERVALS OF THUNDERSTORMS FOR TAF LOCATIONS WITH SOME POTENTIAL FOR HAIL THROUGH 16Z WITH DBQ/CID/MLI DIRECTLY IN MOST FAVORED AREA. MVFR AND BRIEF IFR CONDITIONS THROUGH 16Z IN STRONGER TSRA/SHRA WITH CEILINGS 500-2000FT AND VISIBILITIES 1 TO 3 MILES. GENERAL VRF CONDITIONS MOST LOCATIONS THROUGH 21Z...THEN NEW STRONG CONVECTION BLOSSOMING OVER AREA INTO LATE EVENING HOURS WITH ISOLATED AREAS OF MVFR AND IFR CONDITIONS. ..NICHOLS.. && DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH FOR EASTERN IOWA EXTENDED TO WEDNESDAY MORNING. IL...FLASH FLOOD WATCH FOR NORTHWEST AND WEST CENTRAL ILLINOIS EXTENDED TO WEDNESDAY MORNING. MO...FLASH FLOOD WATCH FOR FAR NORTHEAST MISSOURI EXTENDED TO WEDNESDAY MORNING. && 12/NICHOLS
Hazardous weather outlook, Jul 17, 5:05 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CDT TUE JUL 17 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 505 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FAVORABLE SET UP WILL PRODUCE ROUNDS OF THUNDERSTORMS THAT WILL IMPACT MUCH OF THE AREA THIS MORNING...AND THEN AGAIN LATER THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS WITH DAMAGING WINDS OF TO 70 MPH OR HIGHER...AND QUARTER SIZE HAIL WILL IMPACT AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER AND NORTH OF A KEOSAUQUA...TO MONMOUTH LINE THROUGH 9 AM CDT. THE REST OF THE AREA WILL EXPERIENCE STRONG STORMS THROUGH LATE MORNING WITH WIND GUSTS TO 50 MPH AND HAIL UP AT LEAST HALF INCH IN DIAMETER. LOCALLY HEAVY RAIN OF 1 TO 2 INCHES CAN ALSO BE EXPECTED FROM THE STRONGER STORMS...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR. THIS MAY CAUSE SOME URBAN OR SMALL STREAM FLOODING...OR EVEN FLASH FLOODING IN AREAS THAT ALREADY RECEIVED HEAVY RAINFALL MONDAY AFTERNOON AND NIGHT. MORE STORMS ARE EXPECTED TO REFORM ACROSS MUCH OF IOWA THIS AFTERNOON AND EVENING. LATEST INDICATIONS SUGGEST MOST OF THIS ACTIVITY WILL BE ALONG AND NORTH OF A LINE FROM FAIRFIELD...TO MONMOUTH THIS AFTERNOON AND TONIGHT. IF TEMPERATURES CAN WARM UP INTO THE MID TO UPPER 80S...THESE STORMS WILL ALSO HAVE THE ABILITY TO PRODUCE DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL FROM 3 PM TO 10 PM TONIGHT. AN ISOLATED TORNADO MAY ALSO OCCUR FROM ANY STRONG STORM MOVING ALONG A STALLED BOUNDARY. REPEATED HEAVY RAIN PRODUCING THUNDERSTORMS WILL INCREASE THE RISK OF FLASH FLOODING AND RIVERS FLOWING OUT OF THEIR BANKS TODAY AND TONIGHT. AN ADDITIONAL 1 TO 4 INCHES OF RAIN MAY OCCUR BY WEDNESDAY MORNING IN SOME LOCATIONS. A FLASH FLOOD WATCH HAS BEEN EXTENDED FOR THE ENTIRE AREA THROUGH WEDNESDAY MORNING. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH THURSDAY...ADDITIONAL UPPER LEVEL DISTURBANCES WILL MOVE ALONG A FRONTAL BOUNDARY WAVERING THROUGH THE REGION...PRODUCING MORE EPISODES OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL CONTINUES FOR MORE HEAVY RAIN RESULTING IN ADDITIONAL FLOODING. THERE WILL ALSO BE A CONTINUED RISK FOR SOME STORMS TO REACH SEVERE LEVELS... ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE WEATHER WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND AGAIN TONIGHT FOR MUCH OF THE AREA. REPORTS OF SEVERE WEATHER AND FLOODING RELAYED TO THE WEATHER SERVICE WOULD BE MUCH APPRECIATED. 12
In the hours before
Local storm report, Jul 17, 12:02 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 NNW CEDAR RAPIDS 42.02N 91.70W
07/16/2007 M0.25 INCH LINN IA TRAINED SPOTTER
0404 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M0.75 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 15 MINUTES. SIGNIFICANT PONDING OF WATER ON
STREETS.
0408 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.00 INCH LINN IA TRAINED SPOTTER
HEAVY RAIN WITH VISIBILITY AROUND 1/4 MILE. PONDING ON
ROAD AT INTERSECTION OF WILSON AVENUE AND 16TH STREET.
0430 PM HAIL CORALVILLE 41.69N 91.60W
07/16/2007 E1.75 INCH JOHNSON IA EMERGENCY MNGR
HAIL REPORTED AT CORALVILLE MALL
0433 PM HAIL N SWISHER 41.84N 91.70W
07/16/2007 M1.00 INCH JOHNSON IA TRAINED SPOTTER
0439 PM HAIL N SWISHER 41.85N 91.69W
07/16/2007 E0.75 INCH JOHNSON IA TRAINED SPOTTER
0439 PM HEAVY RAIN N SWISHER 41.85N 91.69W
07/16/2007 M1.30 INCH JOHNSON IA TRAINED SPOTTER
RAIN FELL IN PAST HOUR.
0445 PM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.64W
07/16/2007 M0.80 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN PAST HOUR. DAILY TOTAL 1.80 INCHES
0448 PM HEAVY RAIN TIFFIN 41.71N 91.68W
07/16/2007 M2.50 INCH JOHNSON IA AMATEUR RADIO
RAIN FALL FROM 2 STORMS TODAY
0451 PM HEAVY RAIN CORALVILLE 41.69N 91.60W
07/16/2007 U0.00 INCH JOHNSON IA EMERGENCY MNGR
STREETS BEGINING TO FLOOD
0457 PM HEAVY RAIN 1 N CORALVILLE 41.71N 91.60W
07/16/2007 M2.00 INCH JOHNSON IA TRAINED SPOTTER
HEAVY RAIN FELL IN LAST 2 HOURS.
0457 PM FUNNEL CLOUD RIVERSIDE 41.48N 91.57W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
MULTIPLE PUBLIC REPORTS SOUTH EAST OF TOWN
0503 PM FUNNEL CLOUD 3 NE KALONA 41.52N 91.66W
07/16/2007 JOHNSON IA TRAINED SPOTTER
FUNNEL CLOUD VISIBLE TO THE SOUTH.
0505 PM FUNNEL CLOUD 1 S KALONA 41.47N 91.70W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
FUNNEL APPEARS TO BE ABOUT 2 MILES EAST OF THE SPOTTER
0511 PM TSTM WND DMG RIVERSIDE 41.48N 91.57W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
LOTS OF TREE LIMBS DOWN IN TOWN. SOME LIMBS ARE 1 FOOT IN
DIAMETER. DELAYED REPORT.
0519 PM FLASH FLOOD 1 W CORALVILLE 41.69N 91.62W
07/16/2007 JOHNSON IA TRAINED SPOTTER
ON HIGHWAY 218- WATER FROM MEDIAN IS ENCROACHING INTO THE
TRAFFIC LANES
0539 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
BRANCHES DOWN AND PONDING OF WATER ON CITY STREETS
0547 PM TSTM WND GST WASHINGTON 41.30N 91.69W
07/16/2007 E40.00 MPH WASHINGTON IA TRAINED SPOTTER
0549 PM TORNADO 7 W HASKINS 41.33N 91.67W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
REPORTED TO LAW ENFORCEMENT
0549 PM HAIL WASHINGTON 41.30N 91.69W
07/16/2007 E0.88 INCH WASHINGTON IA AMATEUR RADIO
0550 PM HAIL WASHINGTON 41.30N 91.69W
07/16/2007 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
0553 PM TSTM WND GST WASHINGTON 41.30N 91.69W
07/16/2007 M61.00 MPH WASHINGTON IA AWOS
0555 PM HAIL N BRIGHTON 41.17N 91.82W
07/16/2007 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
GOLF BALL SIZE AND LARGER
0556 PM HAIL 6 NNE WASHINGTON 41.38N 91.65W
07/16/2007 E0.88 INCH WASHINGTON IA BROADCAST MEDIA
TIME UNKNOWN
0556 PM TSTM WND DMG 6 NNE WASHINGTON 41.38N 91.65W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
TREE DAMAGED
0557 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
CORN FLATTENED NEAR KALONA NEAR HWY 22
0557 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
FARM BUILDINGS DAMAGED NEAR THE INTERSECTION OF HIGHWAY
22 AND HIGHWAY 1
0600 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
POSSIBLE TORNADO - AUTO DEALERSHIP DAMAGED, TREES
DOWN,POWER OUT IN NUMEROUS AREAS ACROSS COUNTY, WINDMILL
DOWN.
0600 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
TIME ESTIMATED/ ACROSS THE CITY NUMEROUS MATURE TREES ARE
SNAPPED OFF AT THEIR BASES /REPORT RECEIVED AT 755 PM
0600 PM TSTM WND DMG 3 E WASHINGTON 41.30N 91.63W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
DAMAGE TIME ESTIMATED - CORNFIELDS FLATTENED
SPOTTER-REPORT WAS RECEIVED AT 755 PM
0605 PM TSTM WND GST 4 NW RICHLAND 41.23N 92.05W
07/16/2007 E45.00 MPH KEOKUK IA TRAINED SPOTTER
0606 PM TSTM WND DMG 3 E KALONA 41.49N 91.64W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
CORN DAMAGED IN SEVERAL LOCATIONS BETWEEN KALONA AND
RIVERSIDE.
0609 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
POWER IS OUT IN TOWN AND DITCHES ARE FULL OF RAINWATER
0643 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
DAMAGE OCCURRED EARLIER -TREES DOWN, BARN DOWN AT
FAIRGROUNDS, BUILDINGS DAMAGED EAST OF TOWN
0643 PM FLASH FLOOD WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
FLOODED ROADWAYS IN TOWN
0644 PM HAIL 3 NE FAIRFIELD 41.04N 91.93W
07/16/2007 M0.88 INCH JEFFERSON IA TRAINED SPOTTER
PENNY AND QUARTER SIZE HAIL AT JUNCTION OF PLEASANT PLAIN
AND OLIVE.
0644 PM HAIL 3 NE FAIRFIELD 41.04N 91.93W
07/16/2007 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL
0704 PM TSTM WND GST URBANA 42.22N 91.88W
07/16/2007 E50.00 MPH BENTON IA TRAINED SPOTTER
0731 PM HEAVY RAIN SHELLSBURG 42.09N 91.87W
07/16/2007 E0.00 INCH BENTON IA EMERGENCY MNGR
DITCHES IN TOWN FULL OF WATER AND STILL GETTING HEAVY
RAIN.
0735 PM HAIL STOCKPORT 40.86N 91.83W
07/16/2007 E1.00 INCH VAN BUREN IA LAW ENFORCEMENT
0746 PM HAIL PALO 42.06N 91.80W
07/16/2007 E0.25 INCH LINN IA TRAINED SPOTTER
0752 PM TSTM WND GST 3 SSW STOCKPORT 40.82N 91.86W
07/16/2007 E45.00 MPH VAN BUREN IA TRAINED SPOTTER
0752 PM HAIL 1 W UTICA 40.82N 91.85W
07/16/2007 E0.75 INCH VAN BUREN IA TRAINED SPOTTER
0755 PM HAIL CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.25 INCH LINN IA AMATEUR RADIO
0803 PM HAIL 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M0.88 INCH LINN IA TRAINED SPOTTER
PENNY TO NICKEL HAIL FALLING HORIZONALLY. ESTIMATED WIND
GUST OF 70 MPH WITH 1 TO 3 INCH LIMBS DOWN.
0805 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E60.00 MPH LINN IA TRAINED SPOTTER
0805 PM TSTM WND GST 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 E70.00 MPH LINN IA TRAINED SPOTTER
TIME IS ESTIMATED
0806 PM HAIL 2 WSW CEDAR RAPIDS 41.96N 91.70W
07/16/2007 E0.25 INCH LINN IA TRAINED SPOTTER
0819 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
1 INCH OF RAIN WITH THE LATEST STORM/ RAINFALL TOTAL FOR
THE DAY 3.2 INCHES
0819 PM TSTM WND DMG 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 LINN IA TRAINED SPOTTER
BRANCHES DOWN AND POWER OUT
0820 PM TSTM WND DMG 4 W CEDAR RAPIDS 41.97N 91.74W
07/16/2007 LINN IA TRAINED SPOTTER
LOTS OF LARGE TREE LIMBS DOWN, 1 TO 4 INCHES IN DIAMETER.
POWER OUT. DELAYED REPORT.
0820 PM HAIL 5 NNE CEDAR RAPIDS 42.04N 91.64W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
MIX OF HAIL, PEAS TO QUARTERS, LASTED ABOUT 5 MINUTES.
0820 PM HAIL 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
STARTED AS PEA SIZE HAIL, WENT TO QUARTERS. LOTS OF MIXED
SIZE HAIL FROM PEAS TO QUARTERS. LASTED FOR ABOUT 5
MINUTES.
0823 PM HAIL 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
STARTED OFF AS PEA SIZE HAIL, THEN TO QUARTERS. LOTS OF
MIXED HAIL FROM PEAS TO QUARTERS.
0828 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.50 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 15 MINUTES
0832 PM TSTM WND GST 6 NE CANTRIL 40.70N 91.99W
07/16/2007 E0.00 MPH VAN BUREN IA TRAINED SPOTTER
ROTATING WALL CLOUD.
0835 PM HAIL KEOSAUQUA 40.73N 91.96W
07/16/2007 E1.00 INCH VAN BUREN IA TRAINED SPOTTER
0835 PM HEAVY RAIN KEOSAUQUA 40.73N 91.96W
07/16/2007 M0.77 INCH VAN BUREN IA TRAINED SPOTTER
RAIN FELL IN 20 MINUTES
0835 PM HAIL 3 NE KEOSAUQUA 40.77N 91.92W
07/16/2007 E0.88 INCH VAN BUREN IA TRAINED SPOTTER
NICKLE TO QUARTER SIZE HAIL
0855 PM TSTM WND GST JESUP 42.48N 92.07W
07/16/2007 E65.00 MPH BUCHANAN IA TRAINED SPOTTER
0900 PM TSTM WND GST INDEPENDENCE 42.47N 91.89W
07/16/2007 M46.00 MPH BUCHANAN IA AWOS
0906 PM TSTM WND GST 2 W MOUNT AUBURN 42.26N 92.13W
07/16/2007 E45.00 MPH BENTON IA TRAINED SPOTTER
0922 PM TSTM WND GST CENTER POINT 42.19N 91.78W
07/16/2007 E50.00 MPH LINN IA EMERGENCY MNGR
0936 PM TSTM WND GST 1 NW MARION 42.05N 91.61W
07/16/2007 E70.00 MPH LINN IA TRAINED SPOTTER
WIND STEADILY INCREASED. LOST POWER. ON NORTH 10TH STREET
NEAR LINN-MARR SCHOOL.
0936 PM HAIL 2 N TODDVILLE 42.13N 91.72W
07/16/2007 M0.50 INCH LINN IA AMATEUR RADIO
REPORTED BY HAM RADIO.
0937 PM HEAVY RAIN VINTON 42.16N 92.03W
07/16/2007 M0.75 INCH BENTON IA TRAINED SPOTTER
RAIN FELL IN 20 MINUTES.
0938 PM TSTM WND DMG MARION 42.03N 91.59W
07/16/2007 LINN IA AMATEUR RADIO
POWER OUT ALL ALONG BLAIRS FERRY ROAD. HAM RADIO.
0940 PM TSTM WND DMG 1 NW MARION 42.05N 91.61W
07/16/2007 LINN IA TRAINED SPOTTER
8 TO 9 INCH TREE LIMBS DOWN. POWER STILL OUT AT 1017 PM.
DELAYED REPORT.
0948 PM HEAVY RAIN MARION 42.03N 91.59W
07/16/2007 M0.60 INCH LINN IA EMERGENCY MNGR
FELL IN TEN MINUTES. WATER FROM CURB TO CURB ALL ALONG
BLAIRS FERRY ROAD.
0955 PM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
07/16/2007 LINN IA AMATEUR RADIO
CAR STALLED IN FLOOD WATERS AT BLAIRS FERRY ROAD AND
COUNCIL ROAD.
0958 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 M1.70 INCH LINN IA AMATEUR RADIO
RAIN FELL IN 20 MINUTE PERIOD. MEASURED IN BOWMAN WOODS
AREA, NEAR COLLINS PLANT.
1000 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
07/16/2007 M50.00 MPH LINN IA ASOS
FROM ASOS AT EASTERN IOWA AIRPORT.
1006 PM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.63W
07/16/2007 M1.30 INCH LINN IA TRAINED SPOTTER
FELL IN 30 MINUTES.
1011 PM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.64W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
FELL IN 20 MINUTES.
1020 PM HEAVY RAIN 3 E CEDAR RAPIDS 41.97N 91.61W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 20 MINUTES.
1025 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 M1.34 INCH LINN IA TRAINED SPOTTER
1.34 INCHES FELL IN LAST HOUR. TOTAL SO FAR TODAY OF 2.95
INCHES.
1041 PM TSTM WND GST WELLMAN 41.47N 91.84W
07/16/2007 E50.00 MPH WASHINGTON IA TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH WITH 1 TO 2 INCH DIAMETER TREE
LIMBS DOWN.
1041 PM FLASH FLOOD 1 N CORALVILLE 41.71N 91.60W
07/16/2007 JOHNSON IA TRAINED SPOTTER
WATER CURB TO CURB IN STREETS.
1108 PM TSTM WND GST MUSCATINE 41.42N 91.07W
07/16/2007 M54.00 MPH MUSCATINE IA AWOS
MEASURED AT MUSCATINE AIRPORT AWOS.
1147 PM HEAVY RAIN 4 W BETTENDORF 41.56N 90.56W
07/16/2007 E0.00 INCH SCOTT IA TRAINED SPOTTER
INTERSECTION OF E37TH AND BRIDGE AVENUE HAS WATER OVER
IT.
&&
ELLIOTTLocal storm report, Jul 17, 12:22 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/17/2007 M3.75 INCH LINN IA TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&Local storm report, Jul 17, 12:48 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 1 N MACOMB 40.48N 90.68W
07/17/2007 M49 MPH MCDONOUGH IL TRAINED SPOTTER
&&Special weather statement, Jul 17, 3:29 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 329 AM CDT TUE JUL 17 2007 IAZ040>042-051>053-171100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA 329 AM CDT TUE JUL 17 2007 ...MORE STRONG STORMS WITH ADDITIONAL HEAVY RAIN EXPECTED... A DEVELOPING AREA OF THUNDERSTORMS OVER NORTHEASTERN IOWA WILL MOVE OVER THE REGION THROUGH 6 AM. THESE STORMS WILL PRODUCE PERIODS OF VERY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR. MOST LOCATIONS WILL PICK UP A HALF INCH UP TO OVER TWO INCHES OF ADDITIONAL RAIN BY 6 AM. THE STRONGEST STORMS ARE ALSO CAPABLE OF PEA SIZED OR LARGER HAIL. CONSIDERABLE PONDING OF WATER ON MANY ROADWAYS ALONG WITH FLOODING OF SOME LOW LYING AND POORLY DRAINED LOCATIONS. THERE IS A RISK OF SIGNIFICANT FLOODING AT LOCATIONS THAT PICKED OVER AN INCH OF RAIN LAST EVENING. MOTORISTS ARE ENCOURAGED TO BE CAUTIOUS SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. REMEMBER...DO NOT DRIVE THROUGH RISING WATER OR IN AREAS WHERE WATER COVERS THE ROAD. NICHOLS
Special weather statement, Jul 17, 4:00 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 AM CDT TUE JUL 17 2007 IAZ040>042-051>053-171100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA 400 AM CDT TUE JUL 17 2007 ...MORE STRONG STORMS WITH ADDITIONAL HEAVY RAIN MOVING IN... A DEVELOPING AREA OF THUNDERSTORMS OVER NORTHEASTERN IOWA WILL ENVELOP THE REGION THROUGH 6 AM. THESE STORMS WILL PRODUCE PERIODS OF VERY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR. MOST LOCATIONS WILL PICK UP A HALF INCH UP TO OVER TWO INCHES OF ADDITIONAL RAIN BY 6 AM. THE STRONGEST STORMS ARE ALSO CAPABLE OF VERY GUSTY WINDS OF 30 TO 50 MPH ALSO PEA SIZED OR LARGER HAIL. CONSIDERABLE PONDING OF WATER ON MANY ROADWAYS ALONG WITH FLOODING OF SOME LOW LYING AND POORLY DRAINED LOCATIONS. THERE IS A RISK OF SIGNIFICANT FLOODING AT LOCATIONS THAT PICKED UP OVER AN INCH OF RAIN LAST EVENING. MOTORISTS ARE ENCOURAGED TO BE CAUTIOUS SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. REMEMBER...DO NOT DRIVE THROUGH RISING WATER OR IN AREAS WHERE WATER COVERS THE ROAD. NICHOLS
Local storm report, Jul 17, 4:21 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM TSTM WND GST STANLEY 42.64N 91.81W
07/17/2007 E70 MPH BUCHANAN IA TRAINED SPOTTER
AT LEAST 70 MPH ESTIMATED WITH SEVERAL TREES AT LEAST
PARTIALLY DOWN.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 63 min |
| Jul 16, 7:48 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 42 min |
| Jul 16, 8:26 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 34 min |
| Jul 16, 8:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 55 min |
| Jul 16, 9:37 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 53 min |
| Jul 16, 9:51 PM CDT | Flash Flood Warning | DVN | Linn | 4 hr |
| Jul 17, 4:11 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 64 min |
| Jul 17, 4:25 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 65 min |
| Jul 17, 4:31 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 59 min |
| Jul 17, 4:54 AM CDT | Severe Thunderstorm Warning | DVN | Jones | 51 min |
| Jul 17, 7:14 AM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jul 17, 7:20 AM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.